Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Birth Control Poll

Discussion in 'Medications that can cause Hair Loss' started by ncny, Nov 22, 2005.

  1. krapiva

    krapiva Guest

    another great book about hormones would be Dr. Reiss's 'natural hormone balancing for women'...in there he talks about 'feeling your way into the right dosage'...we're all individual...and the dosage which is right for one person might be terrible for someone else...so may be the dosage of metformin you were in wasn't right for you?! what about a lower dosage? with spior, i've started with 50mg...even though even Redmond says that the smallest dosage that would do anything is 75mg...i felt like a space cadet for the whole first month on 50mg of Spironolactone...my body has slowly adopted to it, and now i feel fine..50mg made my total T drop from 55 down to 39 in about 2 months...i haven't noticed any noticable effect on my hair yet, but i've been on it for only 9+ weeks...so probably too soon to tell...if i don't see any effect in another 2 months, i'll try increase dosage to 75mg and see how i feel...
     
  2. redclaire

    redclaire Guest

    I totally agree with that. I'm doing that myself right now. I can totally feel a difference.
     
  3. ncny

    ncny Guest

    Claire are you on Spironolactone too?

    Or are you doing this for the thyroid stuff.
     
  4. redclaire

    redclaire Guest

    The thyroid stuff. My doctors kept saying "you're normal you're normal" based off my blood work and not how I was feeling. So I threw caution to the wind and upped my thyroid meds a tad.... just added an extra 12.5mgs every other day. BIG improvement in how I feel. I don't even know what my TSH level is now.... but I'm sure it's better than it was. Now I get to fess up to an endo that I take things into my own hands when ignored.

    ::runs off to look for a white rabbit::: I won't be Ig.........nored!
     
  5. ncny

    ncny Guest

    Well, let us know what he/she says...

    I have a feeling it will be fine. What are they going to say 'dont try to make yourself feel better?'
     
  6. sonny

    sonny Guest

    this is all so fascinating. I thought that they made the bcps that fluctuate 3 times per cycle to more closely match the way our bodies really are. ?

    Also, does your body really quit making hormones (estrogen & progesterone) when on the bcp?

    I'm on generic ortho tri-cyclen (trinessa) and I'm wondering if I should switch to ortho-cyclen....

    I know the birth control pill is what triggered my hair loss. But the pill does help my skin, which in retrospect, I would totally have chosen acne over hairloss.
    It helps my cramps. It keeps me from getting preggers. The one I'm on now, trinessa, makes me super moody and weepy and cranky. Although when I was on Yasmin, that made me extremely sane and level-headed, but it gave me my cherished acne back. Go figure.
     
  7. redclaire

    redclaire Guest

    LOL! I wish I could answer that. My faith in doctors is pretty much kapoot.
     
  8. krapiva

    krapiva Guest

    sonny, yup..change to ortho-cyclen...the problem with anything 'tri-' is that it creates hormonal fluctuations...the way pill stops you from getting pregnant is by suppressing ovulation..no ovulation, no hormone production..the only estrogen besides the one in the pill that your body has access to is 'estrone' from your fat stores..then your body converts estrone into estrodial...estrodial is what gets used at over 400 receptor sites in your body including heart, skin, eyes...if you're not heavily overweight and don't have a lot of estrone, and your body type by nature requires more estrogen than bcp can provide, you're stuck with the dificit...which i believe what happened to me...i've excercised heavily...and depleted my fat stores...so the synthetic estrogen in bcp was no longer enough for my body and there was no more fat stores...so it pulled it from where it could, i.e. hair...so even though in most situations bcp don't cuase hair loss, in some they can...you should definitely switch to monophasic bcp...ortho-cyclen and ovcon 35 are the best ones for hair...but ortho-cyclen will help with acne as well...and may be try taking the pill continuously for 12 weeks streight and then allow your body 4 days of period...
     
  9. tbacchi

    tbacchi Guest

    I totally blame the pill for my thinning hair. I've said it before. I'll never take another one again.

    Yasmin made me act like a crazy person.
    T.
     

Share This Page